Alert archive / Ohio / Wind Chill Advisories in 2005

Wind Chill Advisory 1, NWS Cleveland, OH

December 19, 200526 counties in Ohio

NWS Cleveland, OH issued this wind chill advisory at Dec 19, 2005, 7:55 PM EST for 26 counties in Ohio. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2005, 7:55 PM EST (00:55 UTC)
Expired
Dec 20, 2005, 10:00 AM EST
In force
14 hr
Issued by
NWS Cleveland, OH
All 26 counties

Ashland County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 56 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2005-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2005-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 200059
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
759 PM EST MON DEC 19 2005

...LOW WIND CHILL VALUES EXPECTED OVERNIGHT AND TUESDAY MORNING...

.COLD ARCTIC AIR ACROSS THE LOWER GREAT LAKES COMBINED WITH WIND
SPEEDS SUSTAINED AT 10 TO 15 MPH WILL CREATE LOW WIND CHILL
READINGS.

OHZ003-006>011-013-017>023-027>033-036>038-047-200900-
/O.NEW.KCLE.WC.Y.0001.051220T0055Z-051220T1500Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-GEAUGA-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...FINDLAY...
TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN... UPPER
SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON 
755 PM EST MON DEC 19 2005

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. 

COLD ARCTIC AIR ACROSS THE LOWER GREAT LAKES COMBINED WITH WINDS
SPEEDS SUSTAINED AT 10 TO 15 MPH WILL CREATE WIND CHILL READINGS
OF 10 TO 15 DEGREES BELOW ZERO. EXPECT WIND CHILLS TO IMPROVE
TUESDAY AS TEMPERATURES RISE INTO THE 20S.

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. 
 
$$

OUDEMAN/TK
2 follow-up statements
000 
WWUS41 KCLE 200816
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
316 AM EST TUE DEC 20 2005

...LOW WIND CHILL VALUES WILL OCCUR THIS MORNING...

.COLD ARCTIC AIR ACROSS THE LOWER GREAT LAKES COMBINED WITH WIND
SPEEDS SUSTAINED AT 10 TO 20 MPH WILL CREATE LOW WIND CHILL
READINGS.

OHZ003-006>011-013-017>023-027>033-036>038-047-201500-
/O.CON.KCLE.WC.Y.0001.000000T0000Z-051220T1500Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-GEAUGA-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...FINDLAY...
TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
316 AM EST TUE DEC 20 2005

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT FOR MUCH OF NORTHERN OHIO UNTIL
10 AM EST THIS MORNING.

COLD ARCTIC AIR ACROSS THE LOWER GREAT LAKES COMBINED WITH WINDS
SPEEDS SUSTAINED AT 10 TO 20 MPH WILL CREATE WIND CHILL READINGS
OF 10 TO 15 DEGREES BELOW ZERO. WIND CHILLS VALUES WILL IMPROVE
THIS MORNING AS THE TEMPERATURE RISES. 

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

$$

KIELTYKA
000 
WWUS41 KCLE 201500
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 AM EST TUE DEC 20 2005


OHZ003-006>011-013-017>023-027>033-036>038-047-201600-
/O.CAN.KCLE.WC.Y.0001.000000T0000Z-051220T1500Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-GEAUGA-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...FINDLAY...
TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
1000 AM EST TUE DEC 20 2005

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Dec 19, 6:35 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 19, 6:35 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
635 PM EST MON DEC 19 2005

.AVIATION(00Z-24Z)...
SFC HIGH BUILDS ACRS THE TN VLY OVERNIGHT WHILE A CDFNT MOVES SE
ACRS THE NRN LAKES TO BR A CNTRL LAKE MICH TO SRN LAKE HURON LN BY
18Z TUES.  AMS VERY DRY ACRS THE AREA AND XPC M-CLR SKIES ACRS MUCH
OF NRN OH THRU THE NIGHT.  HIGH LVL MSTR XPCTD BY 12Z ACRS AREA BUT
VFR CONDS WILL CONT THRU THE PD. KERI AREA WL CONT WITH MVFR CIGS
WELL INTO THE NIGHT BUT DRY AIR MOVG IN COULD ALLOW FOR BREAKS.
AFTER 06Z BROUGHT CONDS TO VFR.  XPC WINDS TO REMAIN GUSTY THERE AT
15 TO 25 KTS MUCH OF THE NIGHT.
&&

.SHORT TERM(TONIGHT THROUGH WED)...
A BUSY AFTERNOON HERE TODAY. AN INTERESTING LAKE EFFECT CASE
TODAY...INVERSION ONLY AROUND 5000 FT AND EVEN LESS...BUT STRONG LOW
LVL INSTABILITY COMBINED WITH A LAKE MI FETCH HAS ALLOWED FOR
MODERATE LAKE EFFECT SNOW ACCUMULATIONS ON THE EAST SIDE TODAY. HAVE
A FEW REPORTS OF UP TO A FOOT OF VERY FLUFFY AND DRY SNOW...9 INCHES
IN PAINESVILLE...UP TO A FOOT IN ERIE PA COUNTY AND 7-10 INCHES IN
NRN GEAUGA. TAMDAR DATA NOW SUGGESTS THAT THE INVERSION HAS CRASHED
TO BELOW 3000 FT AND THE LAKE MI FETCH HAS BEEN LOST. RADAR AND
SPOTTER REPORTS SUGGEST THAT THE LES HAS SIGNIFICANTLY DIMINISHED.
SINCE THE WINDS WILL CONTINUE TO SLOWLY SHIFT A LITTLE S OF WEST
TONIGHT HAVE OPTED TO DROP ALL WARNINGS. AM A LITTLE CONCERNED ABOUT
BLOWING SNOW IN THE SNOWBELT WITH LIGHT/FLUFFY SNOW ON THE GROUND
AND 10-25 MPH WINDS. WL ALSO BE INTERESTING TO SEE HOW COLD IT
BECOMES TONIGHT. FEEL GUIDANCE IS HIGH FOR MOST SITES AND HAVE
UNDERCUT BY UP TO 5-10 DEG IN PLACES. SOME PLACES IN WRN OH WHERE IT
IS ONLY IN THE LOWER TEENS ATTM WL LIKELY DROP TO NR ZERO.
HOWEVER...THINK THAT WINDS WILL STAY UP ENOUGH TO KEEP TEMPS FROM
REALLY DROPPING...BUT THEY WILL LIKELY NOT BE ENOUGH TO WARRANT A
WIND CHILL ADVY. THINK THAT WIND CHILL VALUES COULD BE AS LOW AS 10
BELOW IN WRN OH...BUT WE MAY NOT MEET THE WIND SPEED CRITERIA OF
GREATER THAN 10 MPH. WILL ALSO NEED TO WATCH NE OH/NW PA. IF IT CAN
CLEAR OUT AND WINDS DROP SLIGHTLY THINK THAT TEMPS WILL ALSO DROP
RATHER RAPIDLY.

NEXT SHORT WAVE APPROACHES THE AREA IN THE NW FLOW TMRW....WITH THE
SFC TROUGH PASSING NE OF THE AREA. THIS SHORT WAVE IS FCST BY THE
MDLS TO RAISE THE INVERSION SLIGHTLY AS WELL AS SHIFTING THE WINDS
BACK TO THE WEST BY TUE EVENING. WL GO LKLY POPS TUE AFTN/NIGHT FOR
THE SNOWBELT WITH 1-3 INCHES ACCUM FOR NOW. INVERSION IS NOT FCST TO
BE QUITE AS HIGH ON TUE AFTN/EVE AS TODAY AND AT LEAST RIGHT SNOW
THE LAKE MICH FETCH IS NOT EXPECTED. SO...AT LEAST FOR NOW DO NOT
EXPECT ACCUMS AS MUCH AS TODAY WITH THE TUE LES EVENT. WL CONTINUE
WITH TEMPS BELOW GUIDANCE VALUES THRU WED.

&&

.LONG TERM(THU-MONDAY)...
NO MAJOR CHANGES TO THE LONG TERM. LOOKS LIKE SOME MODERATION OF
TEMPS THU-SAT AS HEIGHTS BUILD ACROSS THE REGION. HOWEVER...EXPECT
TEMPS TO ONLY RISE TO NORMAL OR PERHAPS JUST SLIGHTLY ABV AS THE
MEAN RIDGE REMAINS OVR THE WEST. EXTENDED MODELS ARE CONSISTANT IN
SHOWING ENERGY DIVING DOWN THE BACK SIDE OF THE RIDGE OVR THE WKND.
TEMPS WL BE MARGINAL FOR SNOW INITIALLY FRI NIGHT BUT MAY END UP
TURNING TO SNOW BY CHRISTMAS MORNING BEFORE ENDING. FOR NOW...WL GO
WITH CHC POPS FRI NIGHT THRU CHRISTMAS DAY. WOULD LIKE TO GO DRY ON
MONDAY WITH A RIDGE BUILDING IN RAPIDLY...BUT  AFTER THE SHORT
TERM...IT DOES NOT LOOK LIKE ANY ARCTIC AIRMASS THRU DAY 7.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...GALE WRNG E OF WILLOWICK.
PA...GALE WRNG.
&&

SHORT TERM...MRD
LONG TERM...MRD
AVIATION...TK
Hazardous weather outlook, Dec 19, 5:06 AM EST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
506 AM EST MON DEC 19 2005

LEZ142>149-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-201015-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-LUCAS-
WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
506 AM EST MON DEC 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW SHOWERS IN THE SNOWBELT THIS MORNING WILL TAPER
TO MAINLY FLURRIES THIS AFTERNOON LEAVING BEHIND 1 TO LOCALLY 3
INCHES OF ACCUMULATION. EXTRA DRIVING TIME MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF LAKE EFFECT SNOW SHOWERS IS EXPECTED FOR TUESDAY
AFTERNOON INTO WEDNESDAY IN THE SNOWBELT WITH ANOTHER 1 TO 3
INCHES OF ACCUMULATION POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Dec 19, 3:55 PM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EST MON DEC 19 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-200900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
355 PM EST MON DEC 19 2005

...COLD WIND CHILL VALUES EXPECTED TUESDAY MORNING...

COLD ARCTIC AIR ACROSS THE LOWER GREAT LAKES COMBINED WITH WIND
SPEEDS OF 15 TO 25 MPH NEAR LAKE ERIE AND 5 TO 15 MPH INLAND WILL
CREATE WIND CHILL VALUES OF 5 TO 10 BELOW ZERO TUESDAY MORNING.
EXPECT WIND CHILLS TO IMPROVE TUESDAY AS TEMPERATURES RISE INTO
THE 20S.

PERSONS VENTURING OUT TO WORK OR SCHOOL TUESDAY MORNING SHOULD BE
PREPARED FOR THESE LOW WIND CHILL VALUES. STAY TUNED TO NOAA
WEATHER RADIO FOR FUTURE STATEMENTS AND FORECASTS.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:06 PM ESTLake Effect Snow AdvisoryCLEAshtabula7 hr

Nearby

Wind Chill Advisories in Ohio, 2005Every wind chill advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.